Advil won't hurt your liver. Tylenol hurts your liver. Advil, though, can cause an increase in blood pressure and it can hurt your stomach (cause a bleed.) You should make sure you eat with Advil (yogurt is always good.) Also, if you're taking a high dose and often, you should see about taking Prilosec or something to protect your stomach. Bleeds can come on suddenly.
Thanks for the response. I was on 7.5 for several years and changed last year to the 10's. I take 4 a day and avis gave me advice on tapering. I tried before but the pain I have was just so bad. I have been doing somethings to help my back like stretching and exercise that seems to be helping. When I tried the taper before I was not sure what dose would work best to start with either. Avis advise on the afternoon dose was spot on.
I can get them and very seldom run out before my refill time but I ran our one day early last time. I called my dr and told them and they called it in and told the pharmacy to fill it and they wouldn't do it. They said the pharmacy board had come in and told them not to fill any prescriptions early of a controlled drug even if the dr approves it. That is the reason I think it is time to try to take this stuff out of my life. I am tried of worrying about my refill time. Wish me luck as I begin this new process.
Congratulations on starting your taper.. watching the clock is no fum. If you can try to stay busy.. walking is a excellent way to relive your mind and great for fresh air and the pains associated with wd.. I wish you Luck although it does not sound like you will need it as you sound very determined.. lesa
I forgot to add that I have 3 plates and 16 screws in my foot and although it is painful I have found the pain less off the drugs :)
i would try and take your mind off of the clock get out and do something and get some excercise because it is so much harder to do if u just sit around all day watching the clock just waiting until it is time to take that next pill because it is going to make it much harder and make you feel alot worse if you do because your mind is only thinkin about the meds and is going to make you feel worse and worse because you mind is very very powerful and i know i say this ALOT to ppl but it is so true because if your mind is only thinking about the med it is going to put your body thru as much hell as it possibly can to make you hurt and feel worse to try and get you to take that med so i would suggest just do something anything to get your mind off of that clock and on something else
Good Luck and Godspeed
Hi Mike~ Glad to hear that Avisg gave you such good tapering advice...
Clock watching...UGH!! I can relate to that. I HAD to taper with the drug I used to take. What I did, after talking with the doctor who helped me with that, was to take them on a time of day scedule rather than wait as long as I could. So,when I had tapered to four tabs a day,I took them at 6-12-6-12. I had only 4 left out for the day so no temptation to take "just one extra". This helped me with the clock watching and eventually became part of my day. I'm not advising you to do this...just sharing what I did.
Good luck with this...it's hard but you're doing it!!
sounds good to me but the main thing is you do not have to cut every 4 days if u need to stay at a dose a couple day longer than do so just make sure you are comfy at the dose you are on before dropping because if you are still feeling bad and u drop doses anyway there is a much better chance that you will break you taper and end up taking more than you are supposed to because every dose will be different like u might be fine at 3 a day and then drop to 2 and a half and after 4 days a 2 and a half you wont feel ok so instead of dropping anyway stay at the 2 and a half for a couple more days so your body does adjust to two and a half and you feel fine at that dose and then drop thats sounds kinda confusing i think but do ya get what im saying
I think I understand. So your saying if I'm at 2 1/2 and I am not doing well there just stay there a day or two more? Will my body adjust to that or do I have to force it to go down each time?
no your body will adjust to it just fine its just that some doses are going to take a little longer than others for it to adjust to
Good Luck and Godspeed
I understand that clock watch feeling... get out, come here , just keep busy, knowing that you guys are all here is so comforting to my experience, I believe that we are here to re-learn how to "follow the rules"..we have to think of the clock as a "rule" at this point , however try to not let it RULE you, we missed so much already with that clock , Try walking , music, something that used to make you happy.......Good luck to all... Thank you for being here everytime I want to look at that clock.....
Wow I looked at my question and I wrote "watching to clock". I would have never done that when I was not on these dang pills. I am going to try my best to stop, I will taper and not watch the clock. I'm writing it down on my calender and only putting in my pocket pill carrier what I am taking today.
Mike you are doing fine keep it up I know its really hard not to wacth the clock .Try to keep as busy as you can ok .... I am here if you need to talk...
I appreciate the comment. Your advice about cutting the afternoon dose has been very good.
Mike~ Is your doctor aware and advising you on this taper?
He/she may have some good ideas on this...
Its awalys the easyest to pull from ... Vicki is right as I have told you before it always best to keep your doctor aware of what you are doing so they can help
I have not talked to my dr about it. I had cancer and a couple of real bad surgeries and then heart surgery 4 times. I have been to too many doctors and they all say there is nothing they can do to help my pain except give me medication. But, as you know it just gets to where you don't want to take it anymore even though I can get it I am just tried of living my life around my refills. Once a month I start counting to make sure I am not going to come up short. Last month I ran out a half of day early and called my doc. He called it in and told them to fill it. The pharmacy said they could not fill anything early even with the dr's approval. That was my tipping point. Time to try to make it without this stuff.
Well,you've been through it all,huh? Yes,the pharmacies have complete control...
I guess you know what's best...so keep posting. As you see,there's much support on the forum and some truly wonderful people!
You really do need to talk about it with your doctor ..Have you looked into any recoverycare
I haven't talked to my doctor but I would think he would be glad even if I just reduced my dosage. I'm on my 3rd day of cutting back 1/2 a pill on the afternoon dose. Maybe by this Sunday I can cut that one out and be down to 3 a day, and just try to continue the drops every 4 to 5 days. I was thinking if I can get down to 2 a day would it be better to take a half 4 times a day before I drop down again. This would be half of what I was taking. I can remember when I only took 3 a day for several years but as you know it gets to where you need just a little more to make the pain go away. My doc told me 4 a day is the most Tylenol you should take in a day so he does not want me to take more than 4. That is what I take but I know it is making me a different person. I don't think as clearly and don't have the drive that I used to have.
I do worry a little about my blood pressure going up but I have a bp cuff so I can monitor it so it does not go too high.
I just heard from an old friend that I haven't talked to in a long time because I have not been able to get out as much as I used to (we played golf before my back just would not let me play anymore). He got a divorce last year after 31 years because his wife was taking prescriptions and mixing it with other stuff she was buying off the street. He said she would not get help or quit. She took an overdose this past weekend. The doctors know what she was taking but she took some other stuff too and that is what they think caused her to OD. Her kidneys and liver have shut down and she is on a respirator. He told me they were going to run a brain scan yesterday. I don't know how it turned out because I have not been able to get a hold of him. Sad time in his life, he really feels guilty because he could not help her.
I am lucky that my wife knows that I take pain pills and supports me if I want to cut back which is what I am trying to do. I want my mind to think the way it used to. 3 weeks and 6 days every month I am ok but that last day where I am trying to make sure I am going to be able to get my refill is not how I want to live anymore.